Alert archive / Texas / Dense Fog Advisories in 2007

Dense Fog Advisory 21, NWS Brownsville, TX

November 20, 2007Brooks County, Texas

NWS Brownsville, TX issued this dense fog advisory at Nov 20, 2007, 3:29 AM CST for Brooks County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 3:29 AM CST (09:29 UTC)
Expired
Nov 20, 2007, 6:58 AM CST
In force
3 hr
Issued by
NWS Brownsville, TX

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 19, 1:01 PM CST, 14 hours 28 minutes earlier.

Area forecast discussion, Nov 19, 1:01 PM CST, 14 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
101 PM CST MON NOV 19 2007

.DISCUSSION...SHORT TERM CHALLENGES CONTINUE TO BE HOW MUCH MORE
RAIN WILL SOUTH TEXAS SEE IN THE NEXT 24 HOURS WITH MID TO LONG
TERM CHALLENGES CONTINUE TO BE TIMING OF FRONT AND POST FRONTAL
RAIN CHANCES THROUGH THE HOLIDAY WEEKEND.

DEEP SOUTH TEXAS SEEMS TO BE TEMPORARILY CUT OFF FROM THE MAIN
WESTERLIES AS SOUTH TO SOUTHWEST FLOW FROM THE TROPICS IS SURGING
MOISTURE NORTH. MID LEVEL LOW PRESSURE OVER BAJA CA AND
SUBTROPICAL HIGH OVER CUBA AND THE BAHAMAS ARE COMBINING TO PUMP
MOISTURE INTO THE CWA WITH UPPER AIR DISTURBANCES TRIGGERING THE
SHOWERS AND THUNDERSTORMS. MODELS SUGGEST ANOTHER ROUND OF
ACTIVITY TO REDEVELOP OVERNIGHT SOUTH OF US AND MOVE INTO THE
REGION TUESDAY MORNING...SIMILAR TO WHAT HAPPENED THIS MORNING.
WILL GO AHEAD AND INCREASE POPS TO LOW END CHANCE AND LET LATER
SHIFTS MONITOR FOR ADDITIONAL UPDATES. CLOUDY SKIES MUCH OF THE
NIGHT AND TUESDAY WILL KEEP OVERNIGHT LOWS WARMER AND DAYTIME
HIGHS COOLER. THE BULK OF THE MOISTURE SHIFTS NORTH OF THE REGION
FOR WEDNESDAY WITH A BIT MORE SUN...BUT THIS SUNSHINE COULD
TRIGGER A FEW SHOWERS OR STORMS IN THE AFTERNOON. WILL MAINTAIN
THE SLIGHT CHANCES. WINDS ARE EXPECTED TO BE LIGHT FROM THE
SOUTHEAST THROUGH TUESDAY WITH AN INCREASE TO MODERATE LEVELS ON
WEDNESDAY.

MODELS STILL ON TRACK TO BRING A STRONG COLD FRONT THROUGH DEEP
SOUTH TEXAS EARLY THURSDAY MORNING. HOWEVER...THE MODELS ARE
BEGINNING TO DIVERGE ON THE TIMING...PLACEMENT AND STRENGTH OF THE
UP STREAM SHORTWAVES AND THE MAIN UPPER TROUGH THAT WOULD AFFECT
DEEP SOUTH TEXAS WEATHER THROUGH THE REST OF THE HOLIDAY WEEKEND
AND EARLY NEXT WEEK. THESE DIFFERENCES WOULD PLAY A MAJOR ROLE ON
THE DEVELOPMENT OF A LOW PRESSURE WAVE THAT IS STILL FORECAST TO
FORM ON THE STALLED FRONT FRIDAY INTO SATURDAY. THE PLACEMENT OF
THE LOW AND HOW CLOSE TO THE LOWER TEXAS COAST WILL DETERMINE HOW
MUCH RAIN WIND THE VALLEY COULD RECEIVE AS WELL AS THE TEMPERATURE
REGIME. AT THIS TIME WILL LEAVE THE EXTENDED PERIOD GENERALLY
UNCHANGED AND WAIT UNTIL WE SEE THE MODELS GET A BETTER HANDLE ON
THIS UNSETTLED WEATHER PATTERN. JUST A FEW TWEAKS TO TEMPERATURES
ARE EXPECTED AT THIS TIME. A SPS WILL BE ISSUED FOR THIS EVENT BY
20Z.

&&

.AVIATION...MID LEVEL SHORT WAVE TROUGHING WILL MOVE OVER DEEP SOUTH
TEXAS IN THE SHORT TERM...AHEAD OF A COLD FRONT FORECAST TO ARRIVE
IN THE LOWER VALLEY THURSDAY MORNING. THE INSTABILITY ALOFT IS
MOVING OUT AHEAD OF A SYSTEM OVER BAJA CALIFORNIA...AND WILL TAP LOW
LEVEL MOISTURE TO PRODUCE ISOLATED TO SCATTERED HEAVY RAIN SHOWERS
WITH EMBEDDED THUNDERSTORMS. THE BAJA SYSTEM WILL TRACK TOWARD AND
OVER DEEP SOUTH TEXAS THROUGH WEDNESDAY. TEMPO IFR TO MVFR
CONDITIONS ARE POSSIBLE WHEN ANY STORMS MOVE OVER AIRPORTS...AND
LOCALIZED FLOODING IS ALSO POSSIBLE. THE FRONT ON THURSDAY WILL NOT
HAVE GOOD UPPER LEVEL SUPPORT...SO THE MAIN THREAT WILL BE
STRONG...GUSTY NORTH WINDS BEHIND THE FRONT...PRODUCING LIGHT TO
MODERATE LOW LEVEL TURBULENCE. A SIGNIFICANT SEVERE THREAT IS NOT
EXPECTED AT THE MOMENT.

&&

.MARINE...EARLY THIS AFTERNOON...BUOY 020 REPORTED LIGHT EAST WINDS
AND SEAS AT 3.3 FEET WITH A 6 SECOND PERIOD. LIGHT SOUTHEAST TO
SOUTH WINDS WERE BEING REPORTED ON THE LAGUNA MADRE. ISOLATED TO
SCATTERED SHOWERS WITH AN ISOLATED EMBEDDED THUNDERSTORM OR TWO WILL
PREVAIL OVER THE MARINE AREAS TODAY AND TONIGHT. THE SHOWERS AND
THUNDERSTORMS MAY LINGER INTO TUESDAY AND WEDNESDAY AS MID LEVEL
INSTABILITY CONTINUES TO TRACK ACROSS THE LOCAL AREA. A COLD FRONT
WILL MOVE THROUGH THE COASTAL WATERS THURSDAY MORNING...SHIFTING THE
WINDS TO STRONG NORTH AND BUILDING SEAS. GUSTS TO GALE FORCE ARE
POSSIBLE AND THE LATEST WAVE MODELS SUGGEST SEAS OF 10 TO 12 FEET
DEVELOPING BEHIND THE FRONT. SMALL CRAFT ADVISORIES WILL BE
NECESSARY FOR ALL OF THE MARINE AREAS THURSDAY AND MOST LIKELY
FRIDAY AS WELL. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
ALSO DEVELOP ALONG AND AHEAD OF THE FRONT...PERSISTING ACROSS THE
MARINE AREAS INTO THE WEEKEND. THIS WILL BE THE RESULT OF SURFACE
TROUGHING FORMING ALONG THE COAST AFTER THE FRONT PASSES...ALLOWING
TYPICAL LOW LEVEL CYCLONIC WINDS TO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  82  71  84 /  30  30  10  10
BROWNSVILLE          68  83  70  86 /  30  30  10  10
HARLINGEN            68  84  69  87 /  30  30  10  10
MCALLEN              68  84  69  88 /  20  30  10  10
RIO GRANDE CITY      68  84  67  89 /  10  20  10  10
SOUTH PADRE ISLAND   70  81  72  81 /  30  30  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/54
Hazardous weather outlook, Nov 19, 11:36 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1136 AM CST MON NOV 19 2007

TXZ248>257-201745-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1136 AM CST MON NOV 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS
MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY IS LIKELY FOR THE LOWER TEXAS COASTAL WATERS
THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS IN THE
WAKE OF A COLD FRONT. FOR THE SAME REASON...RIP CURRENT RISK AT THE
LOCAL BEACHES WILL ALSO INCREASE TO MODERATE OR HIGH LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Dense Fog Advisories in Texas, 2007Every dense fog advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.